Combination Treatment for Hepatitis C Creates Dangerous Rash

On Wednesday, the U.S. Food and Drug Administration warned those taking Incivek, the hepatitis C drug that it has reports of a dangerous skin rash brought on by medication, which has caused several patients to die.

Those that have died were people taking a combination treatment with Incivek. This treatment, which is antiviral, includes Incivek together with ribavirin and peginterferon.

This treatment is usually used for hepatitis C that is genotype1 chronic in adults with liver disease. That means their livers has some form of damage but is still functioning. The treatment also includes those that have cirrhosis, which is scarring on the liver or those previously receiving treatment that was interferon based.

The FDA said some of the people developed a skin rash that was very serious, while on the drug treatment however they had continued to take the three different medications despite developing the rash and seeing it worsen that eventually led to symptoms that were life threatening.

The regulatory agency advised people that were receiving the combination treatment with Incivek to be aware that there was potential that a rash could develop, as one side effect of taking the combination drug treatment. It recommended that those who develop a serious rash after taking the three-combination treatment should stop the treatment immediately and seek medical care immediately.

A boxed warning will be added by the FDA about the potential problems to the drug label of Incivek.

Recent Posts

Comments are closed.